Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dondagobert

Darkening Of The Skin

Recommended Posts

Posted

hey guys, this is my 7th week on the regimen, and it cleared up my acne pretty well, but i noticed that my skin has become darker, it looks tanned. i saw some topics related to this issue, but i couldnt find any information if it will disappear on its own later or it wont change until i use bp. help!

Share this post


Link to post
Share on other sites
Posted

I was once on the regimen and it did darken my skin and left a lot of marks too. I found this is normal for people on the regimen. After I stopped the regimen, I used some whitening exfoliator which helped and restored the normal color of the skin. However, I started to break out again after a couple of months so I'm now back on the regimen hoping it will work. I'm on Day 3 and already notice some darkening of the skin comparing to before the regimen. I noticed it's more due to the combination of the BP and moisturizer. If I only apply BP, the skin color seems not darkened but if I apply moisturizer after BP, my skin looks much darker lol..Not sure why

Share this post


Link to post
Share on other sites
Posted

Yea I'm having the same problem. I've gotten considerably darker since I started the regimen. Its my third week and I have noticeable discoloration. I'm African American and parts of my face just looks dark and or burnt. Please help.

Share this post


Link to post
Share on other sites
Posted (edited)

I definitely noticed a very tanned face and it was the first thing people noticed about my face when I started the regimen. I experienced it for quite a while, and like someone said in this thread, you only notice it once you moisturise after having applied the BP. My guess as to why it happens is probably your skin overdrying from the the continuous use of BP, but I'm not 100% certain. I found that my tan was slightly reduced when I exfoliated my skin using jojoba oil. But since eliminating the use of BP in the morning I've noticed that the appearance and texture of my skin is 100% back to how it was before I started the regimen (but without the acne) - my face is no longer tanned and red and my skin is no longer dry and dehydrated. It's only been a couple of weeks since only using the treatment once a day, and I hope it's enough to stay clear because it's been so long since I've felt comfortable without slathering on a crazy amount of moisturiser throughout the day which I used to do when I used the treatment twice a day.

Edited by almanac

Share this post


Link to post
Share on other sites
Posted

Thank you guys, its really good to know that im not alone with this problem. Maybe we should try an other moisturizer, but if you have any idea or solution, keep me updated! :)

Share this post


Link to post
Share on other sites
Posted

I too was having problems with this and it was really frustrating. I'm naturally olive-skinned and found that my face got considerably darker when I started the regimen.

I attributed it to BP making my skin more sensitive to the sun and thus making it much easier to tan. I think the fact that the skin gets so dry also plays a role.

I'm now 3 months into the regimen and I do not experience this anymore, but until recently I did. I noticed a drastic improvement when I limited the BP to only at night (which I do not recommend if you're in the early stages of the regimen) and I also found that I was using a very harsh cleanser so I switched to a gentler one and within a few days I noticed a huge improvement, also to the skin texture and flaking.

Good luck!

Share this post


Link to post
Share on other sites
Posted

I'm having the same problem.

around my chin and on the sides of my face are darker and kind of patchy but new skin has surfaced and is making it soft.

I think addition of the AHA will help peel off the dry layer of the dark skin because on my face, the lighter skin beneath is smooth and healthy while the darks kin is kind of cracked.

I started using the AHA last night and will see how it goes!

P.S. I'm African American too

Share this post


Link to post
Share on other sites
Posted

Did any one above have luck when/if they switched moisturizers? My face is significantly more tanned than my neck and chest. Even worse, is that the area around my eyes are much lighter (since I don't apply BP + moisturizer here) and it looks like a literally got off a tanning bed. I know it's not b/c I've been in the sun either (I live in Canada and barely stepped into the sun this winter). Ahh other family members have started to wonder what's going on with my face.

Share this post


Link to post
Share on other sites
Posted

Hey guys, I'm experiencing the same problem. Unfortunately mine is tanned on only one side of the face(lol) where I applied the bp on. I don't think it's the moisturizer. It's the bp which dried out your skin so it turns dark, just make sure you're generous with the moisturizer. However I'm still having this skin discolouration. Wonder if any of you came up with a solution?

Share this post


Link to post
Share on other sites
Posted

Skin darkening in the beginning of The Regimen is almost always due to the skin getting overly dried out. Use the moisturizer generously and I would strongly suggest adding some extra drops of jojoba oil to the moisturizer in your hand before you apply it to your face. This usually helps a lot.

Please also keep in mind that anti-acne medications may make the skin more susceptible to sunburn, so protection is important. Here are Dan's spf tips. http://www.acne.org/spf.html

Please also read the blue box on this page. http://www.acne.org/faq.html#burn

Share this post


Link to post
Share on other sites
Posted
On 2/8/2014 at 11:29 AM, taegal77 said:

I'm having the same problem.

around my chin and on the sides of my face are darker and kind of patchy but new skin has surfaced and is making it soft.

I think addition of the AHA will help peel off the dry layer of the dark skin because on my face, the lighter skin beneath is smooth and healthy while the darks kin is kind of cracked.

I started using the AHA last night and will see how it goes!

P.S. I'm African American too

What happened after using aha?i am experiencing it tooo

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now

×